MAUDE Adverse Event Report: BRUNO INDEPENDENT LIVING AIDS, INC. BRUNO INDEPENDENT LIVING AIDS, INC.; VERTICAL PLATFORM LIFT, PRODUCT CODE: PCE

BRUNO INDEPENDENT LIVING AIDS, INC. BRUNO INDEPENDENT LIVING AIDS, INC.; VERTICAL PLATFORM LIFT, PRODUCT CODE: PCE
Model Number VPL-3153B
Medical Device Problem Code Installation-Related Problem (2965)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 09/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Event was described by patient to bruno representatives significantly (almost a year) after the occurrence when patient had been trying to get in contact with independent contractor.Manufacturer opened a capa investigation.Patient was sleeping in the middle of night (approximately 1:30am on (b)(6) 2024), he heard a disturbance outside in the yard where he kept a newly acquired caged pet.He used the vpl in his garage/carport to exit the house to investigate the noises, he was dressed in socks without footwear.On way back into house, patient stated his toe was caught on the lip of the upper landing gate as he operated the lift.Toe was lacerated and patient noticed the blood on his sock when he returned to get into bed.He stated he did not feel the incident.Patient went to local emergency room where the sock was removed and toe laceration was treated requiring stitches.He stated he was discharged within 2 hours with directions for proper care.Patient mentioned he had in-home wound care visits until the laceration was fully healed.He has stated that everything healed fine with the toe now and he has been very happy with unit before and since incident.
 
Additional Manufacturer Narrative
The initial information received at bruno on july 29, 2025 was the patient was asking assistance to get a hold of the installing independent contractor to come look at unit.He stated that he had been reaching out to different contractors for over 6 months.He was unsure to whom he had talked to.Bruno research of complaint files for this serial number had shown not complaints other than a replacement battery set because the patient had disconnected power to the battery charger and the batteries were discharged too low through use to have the charger restore.When independent contractor (not sure which one) did not satisfactory respond, the patient had friend contact bruno to escalate.Bruno found out about date of injury during investigation with patient.Investigation with the patient occurred over several months as the patient would have long delays in responding to calls and text messages including several responses that he would call back after he finished hunting.During one investigation conversation, the patient stated that it "occurred almost a year before" and stated he could not remember when he revealed incident to the independent contractor.Patient commented several times during investigation calls on how happy he is with the lift performance.A capa [25-0152] was opened 31 july 2025 upon notification per bruno procedure.Multiple investigative discussions with the patient have been confusing, with different narratives and dates compared to narratives with independent contractors.Confirmation of incident date came from patient's friend who was present during one of the investigation calls.Bruno's investigation with independent contractor revealed the injury but not the extent and their record keeping did not show a date they were notified.Photos of the unit provided by the patient during the investigation that show the upper landing gate vertical flange is not flush with the facia wall the platform travels along.There seems to be an approximate 5/16" offset edge.This edge is what is believed to have caused the lacerations to the patient's big toe during the incident.The independent contractor (dealer) will be correcting the installation of the upper landing gate flange that mounts to the fascia wall to be flush as specified in the installation instructions.They are working through modification with bruno technical service, engineering and dealer training team members.The independent contractor (dealer) is in process of investigating all of their other installations with top landing gates to ensure that the fascia walls were correctly installed.Bruno realizes that this report is being made a later than the 30 day initial timeline but due to conflicting information on the initial reports the decision to wait for have the interviews with the patient and independent contractors.We felt this provides the most accurate information of the incident.This investigation process took significantly longer than expected.Follow on report information: bruno's dealer training staff shared several techniques with the independent contractor on how to make the facia wall flush with the flange of the upper landing gate in this situation based on the photos provided by patient during the investigation.Barnhardt mobility (independent contractor) has reported to bruno that other installations they performed with that style of upper landing gate were installed properly, flush to the facia wall.Barnhardt mobility (independent contractor) has reported that several appointments to service the facia have been cancelled and the latest november appointment the patient refused access to his property told the service technicians not to ever come back.Bruno has offered to the patient to assist in having another dealer or a licensed contrator perform the work to make the upper landing gate vertical flange flush with the facia wall.On december 23rd, bruno received written corrospondance asking to stop contacting the patient.

Brand Name
BRUNO INDEPENDENT LIVING AIDS, INC.
Common Device Name
VERTICAL PLATFORM LIFT, PRODUCT CODE: PCE
Manufacturer (Section D)
BRUNO INDEPENDENT LIVING AIDS, INC.
1780 executive drive
oconomowoc WI 53066
Manufacturer (Section G)
BRUNO INDEPENDENT LIVING AIDS, INC.
1780 executive drive
oconomowoc WI 53066
Manufacturer Contact
william belson
1780 executive drive
oconomowoc, WI 53066
2629535359
MDR Report Key23936425
Report Number2131358-2025-00001
Device Sequence Number9473682
Product Code PCE
UDI-Device Identifier00642561000015
UDI-Public(01)00642561000015
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K061514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Repair,Inspection
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVPL-3153B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Initial Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight136 KG
Patient EthnicityNon Hispanic
Patient RaceWhite